MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MICRO THERAPEUTICS, INC. DBA EV3 HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation visual inspection: the hawkone was inspected and observed the distal flush tool (dft) was placed over the distal assembly.Looking through the distal assembly, it was noted the drive shaft was protruding out from the distal assembly.The dft was attempted to be removed from the distal assembly after removing the duckbilled valves from the dft; however the distal assembly could not be removed.With direct lighting applied under the microscope, it was verified the cutter assembly was secured to the distal end of the drive shaft.It was discovered while attempting to remove the distal assembly from the dft, a radial ductile fracture occurred at the distal rim of the cutter window.The damage showed the laser drilled coil was penetrated and split apart.There was no indication any portion of the distal assembly fragmented and separated from the unit.The distal portion of the distal assembly was inside the dft.The distal assembly and drive shaft/cutter assembly could not be removed because drive shaft which penetrated out from the laser drilled coils the drive shaft/cutter assembly interfered with the ability to remove the dft at the proximal opening.It should be noted a blue fibrous material was observed wrapped around the cutter assembly.
 
Event or Problem Description
The physician was using a hawkone one atherectomy catheter to treat a lesion.The device was prepped as per the ifu with no issues i entified.The procedure used a 0.014" guidewire and a 6 fr sheath.The vessel was not pre-dilated.Following the second cleaning of the device the tip detached outside of the patient.The tip did not separate at the hinge pin.No resistance was encountered.The procedure was completed by post dilation with an ipa balloon catheter.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9992009
Report Number2029214-2020-00390
Device Sequence Number11687471
Product Code MCW
UDI-Device Identifier00643169728769
UDI-Public00643169728769
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2019
Device Model NumberH1-M
Device Catalogue NumberH1-M
Device Lot NumberA372374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2020
Initial Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1